Michigan, 2008

Flooding and Strong Wind in Michigan, September 14 to 15, 2008

September 14 to 15, 2008 · NWS DTX · 13 events in 10 counties and zones

Heavy rain fell over southeast Michigan from September 12th-14th, with widespread 3 to 6 inches reported. Isolated amounts around 8 inches were even reported across northwest Genesee County.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.7 million
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Heavy rain fell over southeast Michigan from September 12th-14th, with widespread 3 to 6 inches reported. Isolated amounts around 8 inches were even reported across northwest Genesee County. A slow moving cold front interacting with the remnants of two tropical systems, one being Lowell from the Pacific and the other being Ike from the Atlantic, led to the extreme rainfall totals. This heavy rain did cause some widespread flooding across much of southeast Michigan, but mostly minor flooding was reported, such as large pools of water on roads, road closures, along with some basement flooding. One of the most significant reported flooding occurred in Farmington Hills, were residents of the Manor of Farmington Hills had to be evacuated as water flowed through the patients rooms. A Clinton Township woman also had to be rescued as her car became submerged at Millar and Utica Roads. In addition to the heavy rain, the remnants of Ike did cause some strong winds which caused small tree limbs to fall and power outages to around 15,000 customers spread across Macomb, St. Clair, and Oakland counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 14, 12:38 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 14, 12:38 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
138 PM EDT SUN SEP 14 2008

.AVIATION...

REMNANTS OF IKE WILL BE MOVING UP OVER FAR SOUTHEAST LOWER LATE
THIS AFTERNOON AND EVENING. RAIN WITH CIGS AT OR BELOW 1000
FEET...AND VISBYS AROUND 3 MILES WILL BE PREVALENT THROUGH 00Z.
AFTER 00Z THE RAIN MOVES OUT QUICKLY FROM THE TAF SITES...BUT
CLOUDS IN THE MVFR RANGE WILL PREVAIL.

WINDS WILL BE ANOTHER INTER STING EVENT LATE THIS AFTERNOON AND
EVENING AS THE CIRCULATION MOVES OVER THE REGION. PLENTY OF WIND
GUSTS OVER 35 KTS...WITH SOME UP TO 50 KTS AROUND IKE. MOST OF
THOSE 50 KTS WIND GUSTS WILL STAY JUST SOUTH OF THE STATE IN THE
DRIER AIR OVER OHIO. WILL BRING FNT...DET...AND DTW UP TO 35 KT
GUSTS THIS EVENING.

&&

.PREV DISCUSSION...ISSUED 1044 AM EDT SUN SEP 14 2008

UPDATE...

A LOT TO DISCUSS THIS MORNING WITH FLOOD...HIGH WIND AND
SEVERE/TORNADO CONCERNS. MODELS CONTINUE TO BE CONSISTENT WITH
TAKING IKE ACROSS THE CWA WITH HEAVY RAINS OF 2 TO 4 INCHES NORTH
OF M 59. RAINFALL OF 1 TO 2 INCHES WILL BE EXPECTED TO THE SOUTH
OF THERE. RAINFALL HAS BEEN SOLIDLY IN THE 2 TO 5 INCH RANGE OVER
ABOUT A SIX HOUR PERIOD IN IL AND MO.

WINDS AROUND IKE HAVE BEEN GUSTING TO 45 TO 50 KTS. AS IKE BECOMES
EXTRATROPICAL THIS EVENING...IT ACTUALLY INCREASE IN STRENGTH OVER
THE EASTERN LAKES. MODEL GUIDANCE SUGGESTS 50+ KNOTS RIGHT OFF OF
THE SURFACE. THEN THERE IS A STRONG ISSALLOBARIC COMPONENT OF 30
TO 50 KTS IN ADDITION TO THE COLD AIR ADVECTION AND ISENTROPIC
DECENT. WILL GO WITH A WIND ADVISORY FOR THE ENTIRE CWA FOR THIS
AFTERNOON AND TONIGHT. MAY HAVE TO UPGRADE A SMALL SECTION TO A
HIGH WIND WARNING DEPENDING ON HOW THIS EVENING SETS UP. PLUS
WOULD LIKE TO GET AS SPECIFIC AS POSSIBLE WITH ANY WARNING SO WILL
WAIT TO THAT POTENTIAL THREAT BECOMES MORE EVIDENT.

MODEL GUIDANCE ALSO INDICATED PLENTY OF SHEAR WITH IKE. WITH TEMPS
REACHING CLOSE TO 80 FROM PHN TO ADG...ML CAPES APPROACH 1000
J/KG. 1 KM HELICITIES ARE EXPECTED TO BE AROUND 200+ WITH 0-3 KM
AROUND 500. WHILE THE HELICITY IS LESS THAN YESTERDAY...CAPES ARE
MORE. WILL HIGHLIGHT THE THREAT OF WINDS AND AND ISOLATED TORNADO
IN THE HWO.

PREV DISCUSSION...ISSUED 442 AM EDT SUN SEP 14 2008

SHORT TERM...TODAY

REMNANTS OF IKE WILL MOVE TOWARDS THE AREA TODAY. AS THE LOW
APPROACHES THE AREA...ADDITIONAL HEAVY RAIN IS EXPECTED ACROSS THE
CWA DURING THE AFTERNOON HOURS. GIVEN THE RECENT HEAVY RAINS...WITH
AN ADDITIONAL 1-3 INCHES EXPECTED TODAY WILL KEEP THE CURRENT FLOOD
WATCH GOING AS THE CLINTON RIVER HAS ALREADY FLOODED WITH THE FIRST
ROUND OF RAIN WITH THE LAST SYSTEM.

SEVERE WEATHER AGAIN BECOMES A CONCERN AS 0-1KM HELICITY VALUES
REACH 200-250 ACROSS THE EXTREME SOUTHEASTERN CWA CLOSE TO THE TRACK
OF THE LOW. GIVEN THE SHEAR VALUES IN THE LOW LEVELS...ISOLATED WEAK
TORNADOES ARE AGAIN A POSSIBILITY...MAINLY EAST OF A LINE FROM PORT
SANILAC...TO PONTIAC...TO ADRIAN. DAMAGING WINDS COULD ALSO OCCUR
ACROSS THIS SAME AREA AS 925 MB WINDS APPROACH 50 KNOTS. WITH THE
VERY TROPICAL AIRMASS AND FREEZING LEVEL AROUND 16K FEET...HAIL IS
NOT EXPECTED WITH THESE STORMS.

LONG TERM...TONIGHT THROUGH SATURDAY

STRONG SHORTWAVE TROUGH OVER THE EASTERN DAKOTAS WILL DROP INTO
WISCONSIN AND IOWA THIS EVENING...EFFECTIVELY AMPLIFYING THE UPPER
TROUGH ALREADY MOVING THROUGH CENTRAL CANADA AND LIFTING THE
REMNANTS OF TROPICAL STORM IKE OUT OF MICHIGAN AND INTO QUEBEC BY
MONDAY MORNING. NATIONAL HURRICANE CENTER GUIDANCE PLACES THE CENTER
OF TROPICAL DEPRESSION IKE OVER LAKE ST CLAIR BY 00Z SUNDAY. THIS
FORECAST HAS EXCELLENT SUPPORT FROM THE 00Z MODEL SUITE AND WILL
BASE DTX FORECAST ON THIS SOLUTION. RAIN WILL START TO TAPER DURING
THE LATE EVENING AS STRONG FRONTOGENETICAL FORCING AND RIGHT
ENTRANCE REGION DYNAMICS LIFT NORTHEAST INTO LAKE HURON AND ONTARIO.
WILL ALSO SEE A STRONG COLD FRONT PUSH THROUGH SOUTHERN LOWER
MICHIGAN LATE...WITH MUCH DRIER AIR AND IMPRESSIVE COLD AIR
ADVECTION EXPECTED TO FILTER IN BEHIND IT.

FORECAST DRIES OUT ON MONDAY AS AIRMASS CONTINUES TO UNDERGO A
DRAMATIC TRANSFORMATION. MODELS SHOW PWAT VALUES OF ABOVE TWO INCHES
ON SUNDAY FALLING TO BELOW 0.5 INCHES BY EARLY TUESDAY
MORNING...WHILE H850 TEMPS PLUMMET NEARLY 10 DEGREES C TO THE SINGLE
DIGITS. THE WEATHER FROM MONDAY NIGHT THROUGH SATURDAY WILL BE
CHARACTERIZED BY NORTHWEST FLOW AND HIGH PRESSURE. HAVE CONTINUED A
DRY FORECAST AFTER MONDAY AFTERNOON...WITH TEMPERATURES INITIALLY
WELL BELOW NORMAL MONDAY AND TUESDAY. AFTERNOON TEMPS WILL THEN
MODERATE TO NEAR NORMAL THROUGH THE MIDDLE AND END OF THE WEEK.

MARINE...

RAINFALL AND WINDS WILL INCREASE TODAY AS THE REMNANTS OF HURRICANE
IKE LIFT UP INTO THE GREAT LAKES. THE 200 AM FORECAST FROM THE
NATIONAL HURRICANE CENTER PLACES THE CENTER OF IKE OVER LAKE ST
CLAIR AT 800 PM THIS EVENING...AND MAINTAINS THE SYSTEM AS A
TROPICAL DEPRESSION...WITH WIND GUSTS TO 40 KNOTS. IN ADDITION TO
THE EXPECTED INCREASE IN WINDS THIS AFTERNOON AND OVERNIGHT AS IKE
APPROACHES...THERE WILL BE A SLIGHT THREAT FOR WATERSPOUTS OVER
WESTERN LAKE ERIE...LAKE ST CLAIR...AND FAR SOUTHERN LAKE HURON
THROUGH THE EARLY EVENING. PERIODS OF HEAVY RAIN WILL ALSO OCCUR
TODAY.

THE EXPECTATION OF STRONG WINDS HAS PROMPTED NUMEROUS MARINE
HEADLINES. SMALL CRAFT ADVISORIES REMAIN IN EFFECT THROUGH THE EARLY
EVENING FOR LAKE ST CLAIR AND WESTERN LAKE ERIE. GALE WARNINGS THEN
GO INTO EFFECT DURING THE EVENING FOR LAKE ST CLAIR...WESTERN LAKE
ERIE...AND FOR MOST OF LAKE HURON...WITH THE EXCEPTION OF INNER AND
OUTER SAGINAW BAY...AND THE OPEN LAKES ZONE THAT STRETCHES FROM THE
MACKINAC BRIDGE TO PRESQUE ISLE. STRONG WINDS ARE EXPECTED TO
SUBSIDE ON MONDAY AS THE LOW PRESSURE CENTER LIFTS INTO QUEBEC. A
FAIRLY QUIET STRETCH OF WEATHER IS THEN EXPECTED MONDAY NIGHT
THROUGH THE END OF THE WEEK AS HIGH PRESSURE AND COOL NORTHWEST FLOW
BECOME DOMINANT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 8 AM MONDAY.

     WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 2 AM MONDAY.

LAKE HURON...
     GALE WARNING...LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-
     LHZ462-LHZ463-LHZ464...FROM 8 PM SUNDAY TO 8 AM MONDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...FROM 8 AM MONDAY TO 8 PM MONDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 8 PM SUNDAY TO 8 AM MONDAY.

     SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 8 PM SUNDAY TO 8 AM MONDAY.

     SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.

&&

AVIATION.....RBP
UPDATE.......RBP
SHORT TERM...PK
LONG TERM....HLO
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 14, 10:30 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1130 AM EDT SUN SEP 14 2008

MIZ047>049-053-054-060-061-068-150930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LIVINGSTON-
1130 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HEAVY RAINFALL EXISTS THIS AFTERNOON AND TONIGHT.
ADDITIONAL SIGNIFICANT ACCUMULATIONS OF RAIN ON TOP OF ALREADY
SATURATED SOILS WILL BRING THE THREAT FOR FLOODING...ESPECIALLY OF
RIVERS...CREEKS...STREAMS...AND LOW LYING AREAS. A FLOOD WATCH AND
SOME FLOOD WARNINGS REMAINS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN.
PLEASE REFER TO THE FLOOD WATCH STATEMENT /FFADTX/ AND FLOOD
WARNINGS AND STATEMENTS /FLWDTX/ AND /FLSDTX/ FOR DETAILS.

WINDS WILL INCREASE THIS AFTERNOON AND AFTERNOON AS IKE MOVES OVER
SOUTHEAST LOWER MICHIGAN. A WIND ADVISORY HAS BEEN ISSUED UNTIL 2 AM
MONDAY NIGHT. PLEASE REFER TO THE WIND ADVISORY /NPWDTX/ FOR DETAILS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THIS AND THIS EVENING. THESE
THUNDERSTORMS NOT EXPECTED TO BE SEVERE AS THEY MOVE TO THE
NORTHEAST AT 45 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
EXPECTED AT THIS TIME. RAINFALL TOTALS WOULD BE GREATLY
APPRECIATED HOWEVER.

MIZ055-062-063-069-070-075-076-082-083-150930-
SANILAC-LAPEER-ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
1130 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HEAVY RAINFALL EXISTS THIS AFTERNOON AND TONIGHT.
ADDITIONAL SIGNIFICANT ACCUMULATIONS OF RAIN ON TOP OF ALREADY
SATURATED SOILS WILL BRING THE THREAT FOR FLOODING...ESPECIALLY OF
RIVERS...CREEKS...STREAMS...AND LOW LYING AREAS. A FLOOD WATCH AND
SOME FLOOD WARNINGS REMAINS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN.
PLEASE REFER TO THE FLOOD WATCH STATEMENT /FFADTX/ AND FLOOD
WARNINGS AND STATEMENTS /FLWDTX/ AND /FLSDTX/ FOR DETAILS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING. THERE IS A SLIGHT CHANCE THESE THUNDERSTORMS COULD BECOME
SEVERE...AND PRODUCE DAMAGING WINDS UP TO 65 MPH...OR EVEN A BRIEF
TORNADO. STORM MOTION WILL BE TO THE NORTHEAST AT 45 TO 50 MPH.

WINDS WILL INCREASE THIS AFTERNOON AND AFTERNOON AS IKE MOVES OVER
SOUTHEAST LOWER MICHIGAN. A WIND ADVISORY HAS BEEN ISSUED UNTIL 2 AM
MONDAY NIGHT. PLEASE REFER TO THE WIND ADVISORY /NPWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED
TODAY AND THIS EVENING. RAINFALL TOTALS WOULD ALSO BE GREATLY
APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-150930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1130 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING OVER THE
SOUTHERN HALF OF LAKE HURON...SAGINAW BAY...LAKE ST CLAIR...AND
WESTERN LAKE ERIE. THERE IS A CHANCE FOR THESE THUNDERSTORMS TO
BECOME SEVERE...AND PRODUCE DAMAGING WIND GUSTS OR A BRIEF
WATERSPOUT. STORM MOTION WILL BE TO THE NORTHEAST AT 40 TO 45 KNOTS.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR LAKE ST CLAIR AND WESTERN
LAKE ERIE THROUGH EARLY EVENING.

FOR THIS EVENING AND OVERNIGHT...GALE WARNINGS ARE IN EFFECT FOR
THE LAKE HURON OPEN WATERS SOUTH OF PRESQUE ISLE...THE NEARSHORE
WATERS OF LAKE HURON FROM PORT AUSTIN TO PORT HURON...SAGINAW
BAY...AND FOR LAKE ST CLAIR AND WESTERN LAKE ERIE. PLEASE SEE LATEST
MARINE FORECAST OR MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE LAKE HURON
NEARSHORE WATERS...INCLUDING SAGINAW BAY...INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TODAY AND THIS EVENING.

HLO/RBP

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 flood, 3 strong wind. Local standard time, as filed.

Flood, Saginaw

When
September 14, 2:00 PM EST to September 15, 12:00 PM EST
Where
Saginaw County, Fenmore to Layton Corners
Cause
Heavy Rain
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
43.170, -84.350

Flood, Lapeer

When
September 14, 2:00 PM EST to September 15, 12:00 PM EST
Where
Lapeer County, Hadley to Almont
Cause
Heavy Rain
Property damage
$125,000
Reported by
Trained Spotter
Coordinates
42.950, -83.400

Flood, St. Clair

When
September 14, 2:00 PM EST to September 15, 12:00 PM EST
Where
St. Clair County, Yale to Capac
Cause
Heavy Rain
Property damage
$300,000
Reported by
Trained Spotter
Coordinates
43.130, -82.780

Flood, Macomb

When
September 14, 2:00 PM EST to September 15, 12:00 PM EST
Where
Macomb County, 2 mi NW of Romeo to Warren
Cause
Heavy Rain
Property damage
$750,000
Reported by
Trained Spotter
Coordinates
42.821, -83.048

Flood, Oakland

When
September 14, 2:00 PM EST to September 15, 12:00 PM EST
Where
Oakland County, South Lyon to Hazel Park
Cause
Heavy Rain
Property damage
$500,000
Reported by
Trained Spotter
Coordinates
42.470, -83.630

Flood, Livingston

When
September 14, 2:00 PM EST to September 15, 12:00 PM EST
Where
Livingston County, Gregory to 4 mi NE of Rushton
Cause
Heavy Rain
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
42.450, -84.080

Flood, Shiawassee

When
September 14, 2:00 PM EST to September 15, 12:00 PM EST
Where
Shiawassee County, Shaftsburg to Byron
Cause
Heavy Rain
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
42.800, -84.300

Flood, Washtenaw

When
September 14, 2:00 PM EST to September 15, 12:00 PM EST
Where
Washtenaw County, Manchester to 5 mi NW of Whittaker
Cause
Heavy Rain
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
42.150, -84.030

Flood, Wayne

When
September 14, 2:00 PM EST to September 15, 12:00 PM EST
Where
Wayne County, Northville to West Sumpter
Cause
Heavy Rain
Property damage
$350,000
Reported by
Trained Spotter
Coordinates
42.430, -83.480

Flood, Tuscola

When
September 14, 2:00 PM EST to September 15, 12:00 PM EST
Where
Tuscola County, Quanicassee to Tuscola
Cause
Heavy Rain
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
43.580, -83.670

Strong Wind, St. Clair

When
September 14, 5:00 PM EST to 8:00 PM EST
Where
St. Clair forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.931, -82.664 (the zone’s center; the record gives no point)

Trained Spotters reported small tree limbs down, along with power outage of about 5000 customers.

Strong Wind, Oakland

When
September 14, 5:00 PM EST to 8:00 PM EST
Where
Oakland forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.660, -83.386 (the zone’s center; the record gives no point)

Trained Spotters reported small tree limbs down, along with power outage of about 4000 customers.

Strong Wind, Macomb

When
September 14, 5:00 PM EST to 8:00 PM EST
Where
Macomb forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.673, -82.910 (the zone’s center; the record gives no point)

Trained Spotters reported small tree limbs down, along with power outage of about 5000 customers.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, September 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133271, 133281, 133283, 133284, 133285, 133287, 133288, 133289, 133290, 133349, 133293, 133294, 133295.